MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACORA BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VACORA BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number VB14116US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an ultrasound-guided breast biopsy, when opening the sample notch an unusual sound was heard and allegedly the tubing detached from syringe.It was further reported that the issue occurred after obtaining two tissue samples and the procedure was completed with the samples obtained.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: one vacora biopsy needle was returned for evaluation.The device was returned with the vacuum hose disconnected from the syringe.Dimensional and functional evaluations were performed.Functional testing was performed by re-attaching the syringe hose.The hose was noted to be detached during a sampling cycle.It was noted that the airway for the vacuum of the syringe was blocked through the stylet and would build pressure with no route to escape, thereby forcing the hose off.Therefore, the investigation is confirmed for detachment of device or device component.Per evaluation results, the returned needle was bloody including within the syringe hose.It is likely that blood debris and tissue fragments blocked the vacuum airway contributing to the confirmed issue.It is unknown if procedural and/ or patient factors contributed to the reported event.The definitive root cause could not be determined.Labeling review: a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VACORA BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7314565
Report Number2020394-2018-00187
Device Sequence Number11212950
Product Code KNW
UDI-Device Identifier00801741079351
UDI-Public(01)00801741079351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue NumberVB14116US
Device Lot NumberHUBQ0888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1